Texas, 2008

Wildfire in Texas, February 26, 2008

February 26, 2008 · NWS CRP · 1 event in 1 county or zone

772), burned 100 acres. Three mobile homes and one junk yard were destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The FM 1694 Fire, located near the City of Robstown at the intersection of State Highway 44 and Farm to Market Road 1694 (N 27 46.937 W 97 37.772), burned 100 acres. Three mobile homes and one junk yard were destroyed. One home and six outbuildings were threatened and saved. Several local fire departments and the Texas Forest Service responded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 26, 9:00 AM CST, 2 hours earlier.

Area forecast discussion, Feb 26, 9:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 AM CST TUE FEB 26 2008

.UPDATE...COOLER...WINDY...AND DRY CONDITIONS WILL PREVAIL
THROUGH THE AFTERNOON IN THE WAKE OF A COLD FRONT THAT PUSHED
THROUGH THE AREA OVR NITE. WILL CONTINUE WITH THE RED FLAG WARNING
AND SMALL CRAFT ADVISORIES. WIND SPEEDS REMAIN BELOW WIND ADVISORY
CRITERIA...THEREFORE WILL NOT BE ISSUING A WIND ADVISORY. CURRENT
FCST LOOKS ON TRACK WITH NO CHANGES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 533 AM CST TUE FEB 26 2008/

AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS THROUGH
THE PERIOD. NORTHERLY WINDS WILL FREQUENTLY GUST TO BETWEEN 20
AND 30 KNOTS TODAY...BUT SHOULD GRADUALLY SUBSIDE AROUND SUNSET.

PREV DISCUSSION... /ISSUED 407 AM CST TUE FEB 26 2008/

SHORT-TERM (TODAY THROUGH WEDNESDAY)...A COLD FRONT HAS CLEARED THE
CWA WITH WINDY CONDITIONS CURRENTLY BEING EXPERIENCED ACROSS ALL OF
SOUTH TEXAS. WINDY CONDITIONS WILL GRADUALLY SUBSIDE THROUGH LATE
THIS AFTERNOON AS HIGH PRESSURE MOVES INTO NORTH TEXAS. MODERATE CAA
WILL BE WORKING AGAINST STRONG INSOLATION TODAY MAKING FOR A TRICKY
TEMPERATURE FORECAST. WILL SPLIT THE DIFFERENCE BETWEEN THE MAV/MET
GUIDANCE AND MAINTAIN THE CURRENT FORECAST OF NEAR NORMAL TEMPS
AREAWIDE BY THIS AFTERNOON. THE HIGH PRESSURE WILL THEN SETTLE INTO
SOUTH TEXAS TONIGHT AND LEAD TO A VERY CHILLY NIGHT ACROSS THE
REGION. TEMPERATURES ARE EXPECTED TO RADIATE TO THE MID 30S INLAND
WITH TEMPS IN THE MID 40S ALONG THE IMMEDIATE COAST. HIGH PRESSURE
WILL THEN MOVE EASTWARD WEDNESDAY WITH ONSHORE FLOW DEVELOPING BY
WEDNESDAY AFTERNOON. TEMPS ARE EXPECTED TO BE NEAR NORMAL AGAIN
WEDNESDAY AFTERNOON.

MARINE...STRONG SCA CONDITIONS BEHIND THE FRONT WITH GALE FORCE
GUSTS WILL CONTINUE THROUGH THIS EVENING OVER THE COASTAL WATERS.
WINDS WILL BEGIN TO SUBSIDE AFTER MIDNIGHT TONIGHT INTO WEDNESDAY AS
HIGH PRESSURE SETTLES INTO SOUTH TEXAS.

FIRE WEATHER...RED FLAG CONDITIONS WILL DEVELOP AREAWIDE THIS
MORNING AND CONTINUE THROUGH THE DAY. WINDS WILL BEGIN TO SUBSIDE
THIS EVENING/TONIGHT AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS.
HOWEVER...RH VALUES WILL REMAIN WELL BELOW NORMAL DUE TO THE
RELATIVELY DRY AIR MASS IN PLACE.

LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE NWP MODELS PROG
THE UPPER PATTERN TO TRANSITION FROM NW FLOW ACRS THE CNTRL CONUS
TO A SERIES OF DISTURBANCES MOVG ACRS THE CONUS. THE GFS PROGS
ISENTROPIC LIFT/INCREASING CLOUDS COMMENCING THURSDAY NGT/EARLY
FRI. CONDENSATION PRESSURE DEFICITS SUGGEST PCPN. THE GFS PROGS A
DISTURBANCE TO MOVE ACRS DEEP SOUTH TX/NRN MEXICO SAT...THE NOGAPS
DOES NOT PROG THIS SYSTEM AND THE CANADIAN HINTS AT A WEAK
DISTURBANCE APPROACHING SAT...AND THE ECMWF WAITS UNTIL SUN TO
MOVE THE SYSTEM ACRS SRN/CNTRL TX. WL NOT RECOGNIZE THIS SYSTEM
DUE TO UNCERTAINTY REGARDING ITS EXISTENCE AND TIMING. THE GFS
PROGS ANOTHER SYSTEM/CORRESPONDING FRONT TO MOVE ACRS THE REGION
LATE SUNDAY/MON. THE NOGAPS/CANADIAN APPEAR SLOWER WITH THIS
SYSTEM. WL RETAIN THE FCST OF ISOLD/SCT CONVECTION FRI- SUN...AND
EARLY MON IN ADVANCE OF THE FRONT. SCA CONDITIONS ARE EXPECTED OVR
THE WATERS MON AFTER FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  42  67  45  73  /   0   0   0   0   0
VICTORIA          68  34  65  39  72  /   0   0   0   0   0
LAREDO            75  43  74  46  81  /   0   0   0   0   0
ALICE             72  35  70  42  75  /   0   0   0   0   0
ROCKPORT          70  44  64  48  68  /   0   0   0   0   0
COTULLA           73  34  71  39  77  /   0   0   0   0   0
KINGSVILLE        72  35  68  44  74  /   0   0   0   0   0
NAVY CORPUS       69  48  66  49  69  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

TE/81...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Feb 26, 5:17 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CST TUE FEB 26 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
517 AM CST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF SOUTH TEXAS.
STRONG AND GUSTY NORTH WINDS COMBINED WITH LOW RELATIVE HUMIDITIES
WILL CAUSE ERRATIC TO EXTREME WILDFIRE BEHAVIOR. IN ADDITION...SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS
TODAY AND PERSIST ACROSS THE GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE OFFSHORE
COASTAL WATERS FOR EARLY WEDNESDAY. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/87

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nueces

When
February 26, 11:00 AM CST to 3:00 PM CST
Where
Nueces forecast zone
Reported by
Park/Forest Service
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

The FM 1694 Fire, located near the City of Robstown at the intersection of State Highway 44 and Farm to Market Road 1694 (N 27 46.937 W 97 37.772), burned 100 acres. Three mobile homes and one junk yard were destroyed. One home and six outbuildings were threatened and saved. Several local fire departments and the Texas Forest Service responded.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84958.